Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 234, NWS St. Louis, MO

May 28, 2011Fayette County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2011, 2:28 PM CDT for Fayette County, Montgomery County, Illinois. It was in force for 47 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 2:28 PM CDT (19:28 UTC)
Expired
May 28, 2011, 3:15 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Fayette County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:28 PM CDTHAIL 14 Ne Litchfield, ILAT LOU YAEGER LAKE.
May 28, 2:29 PM CDTHAIL 1.75Litchfield, IL
May 28, 2:30 PM CDTHAIL 1.54 N Litchfield, IL
May 28, 2:31 PM CDTHAIL 1.54 N Litchfield, IL
May 28, 2:35 PM CDTHAIL 2.75Butler, ILNUMEROUS CAR WINDOWS DAMAGED.
May 28, 2:37 PM CDTHAIL 2.5Hillsboro, IL
May 28, 2:40 PM CDTHAIL 4.5Irving, ILHAIL RANGED BETWEEN GOLF BALLS AND SOFTBALLS.
May 28, 2:41 PM CDTHAIL 1Irving, IL
May 28, 2:42 PM CDTHAIL 2.75Irving, ILBACK CAR WINDOW DESTROYED BY HAIL.
May 28, 2:52 PM CDTHAIL 1.25Nokomis, IL
May 28, 3:00 PM CDTHAIL 0.54 N Ramsey, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS53 KLSX 281928
SVRLSX
ILC051-135-282015-
/O.NEW.KLSX.SV.W.0234.110528T1928Z-110528T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 315 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LITCHFIELD...AND MOVING EAST AT 50 MPH.

  AT 220 PM 2 INCH HAIL WAS REPORTED NEAR CARLINVILLE WITH THIS     
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...NOKOMIS...RAYMOND...TAYLOR SPRINGS...WITT...RAMSEY...
  WRIGHTS CORNER...HARVEL...BUTLER...IRVING...COALTON...CHAPMAN...
  WENONAH...FILLMORE...OHLMAN...BINGHAM AND BAYLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM AND IT HAS A HISTORY OF PRODUCING LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3913 8970 3932 8971 3937 8969 3937 8953
      3936 8952 3935 8914 3922 8913 3922 8881
      3903 8880
TIME...MOT...LOC 1927Z 274DEG 44KT 3923 8961
WIND...HAIL 60MPH 1.75IN

$$

CARNEY
3 follow-up statements
389 
WWUS53 KLSX 281941
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT SAT MAY 28 2011

ILC051-135-282015-
/O.CON.KLSX.SV.W.0234.000000T0000Z-110528T2015Z/
MONTGOMERY IL-FAYETTE IL-
241 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE AND CENTRAL MONTGOMERY COUNTIES UNTIL 315 PM CDT...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR HILLSBORO...MOVING EAST AT 50 MPH.

IN ADDITION...AT 235 PM TENNIS BALL SIZED HAIL WAS REPORTED NEAR 
HILLSBORO WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NOKOMIS...WITT...RAMSEY...WRIGHTS CORNER...COALTON...WENONAH...
  FILLMORE...OHLMAN...BINGHAM AND BAYLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3914 8952 3937 8953 3936 8952 3935 8914
      3922 8913 3922 8881 3903 8880
TIME...MOT...LOC 1940Z 274DEG 44KT 3922 8941
WIND...HAIL 60MPH 2.50IN

$$

CARNEY
305 
WWUS53 KLSX 282009
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT MAY 28 2011

ILC135-282019-
/O.CAN.KLSX.SV.W.0234.000000T0000Z-110528T2015Z/
MONTGOMERY IL-
309 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3910 8880 3916 8908 3922 8908 3922 8881
TIME...MOT...LOC 2009Z 272DEG 40KT 3921 8898

$$

ILC051-282015-
/O.CON.KLSX.SV.W.0234.000000T0000Z-110528T2015Z/
FAYETTE IL-
309 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FAYETTE COUNTY UNTIL 315 PM CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR HERRICK...OR 15 MILES SOUTHEAST OF NOKOMIS...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WRIGHTS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3910 8880 3916 8908 3922 8908 3922 8881
TIME...MOT...LOC 2009Z 272DEG 40KT 3921 8898
WIND...HAIL 60MPH 2.50IN

$$

CARNEY
395 
WWUS53 KLSX 282017
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SAT MAY 28 2011

ILC051-282027-
/O.EXP.KLSX.SV.W.0234.000000T0000Z-110528T2015Z/
FAYETTE IL-
317 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FAYETTE COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3910 8880 3916 8908 3922 8908 3922 8881
TIME...MOT...LOC 2009Z 272DEG 40KT 3921 8898

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:27 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 28, 12:27 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT SAT MAY 28 2011

.DISCUSSION...
/238 AM CDT SAT MAY 28 2011/

THIS FCST PCKG FOCUSES ON SEVERE THUNDERSTORM POTENTIAL FOR
TODAY/TONIGHT AND TEMPERATURE TRENDS OVER THE NEXT FEW DAYS.

EARLY MORNING VWP/PROFILER OBS SHOW A 50KT LLJ HAS DEVELOPED OVER
ERN OK WITH 900-800MB MOISTURE CONVERGENCE ON THE NOSE OF THE LLJ
AND A ZONE OF 850MB FRONTOGENETICAL FORCING SUPPORTING ELEVATED
THUNDERSTORMS OVER SERN KS/SWRN MO. AS THE LLJ SHIFTS EWD THIS
MORNING THE AREA OF BEST FORCING ALSO SHIFTS EWD THEN REFOCUSES
FARTHER NORTH AS THE LLJ BROADENS AND INTENSIFIES LATER TONIGHT. AT
THE SFC...A WMFNT MARKED THE BOUNDARY BETWEEN A VERY MOIST AIR MASS
OVER OK/AR AND A COMPARATIVELY DRIER AIR MASS OVER MOST OF MO. THIS
WMFNT LIFTS NWD TODAY AND ALLOWS BETTER MOISTURE TO SPREAD INTO THE
CWA. SPC DAY 1 OUTLOOK INCLUDES THE NRN HALF OF THE CWA IN A SLIGHT
RISK AREA...AND ATTM THE SEVERE WEATHER CONCERN FOR OUR AREA IS TIED
TO AFTN/EVE REDEVELOPMENT MORE SO THAN THE EARLY MORNING STORMS
ACROSS KS AND SWRN MO. THAT SAID...CANNOT RULE OUT SOME HAIL IF
THOSE STORMS DO MAKE IT INTO THE SRN HALF OF THE CWA THIS MORNING.
MODELS CONTINUE TO FORECAST LAPSE RATES OF AROUND 7 DEG C/KM
SPREADING ACROSS THE AREA THIS AFTN WHILE LOW LEVEL MOISTURE
STEADILY INCREASES THROUGH THE DAY AS THE WMFNT LIFTS NWD. EVEN IF
CONVECTIVE DEBRIS FROM EARLY MORNING STORMS OVER KS/SWRN MO INHIBITS
DESTABILIZATION...INSOLATION WITH ANY BREAKS IN THE CLOUDS WILL
ENHANCE INSTABILITY AND 0-6 KM SHEAR OF 50 TO 60 KTS IS SUFFICIENT
FOR ORGANIZED CONVECTION.

WMFNT LIFTS NORTH OF THE AREA BY MON WITH A RAPID WARM UP
EXPECTED ON SUN AND MON DUE TO WARM SLY SFC FLOW AND SWLY FLOW ALOFT
AS HIGH PRESSURE BUILDS OVER THE SERN CONUS. ALTHOUGH MODELS HAVE
BACKED OFF SLIGHTLY ON H85 TEMPS FOR MON...OVERALL PATTERN
RECOGNITION SUGGESTS THAT MEMORIAL DAY WILL BE VERY WARM AND I
WOULD NOT BE SURPRISED TO SEE HIGHS REACH THE LOW TO MID
90S...THEREFORE STARTED NUDGING HIGHS UPWARD FOR MON. SUN AND MON
BOTH LOOK BREEZY WITH 30KT WINDS MIXING DOWN TO THE SURFACE...BUT
WITH THE WMFNT WELL NORTH OF THE AREA PCPN CHCS LOOK RATHER SLIM.
FEW CHANGES PAST 12Z TUE.

KANOFSKY

&&

.AVIATION...
/1214 PM CDT SAT MAY 28 2011/

THUNDERSTORMS ARE THE PRIMARY CONCERN FOR AVIATION INTERESTS
TODAY. A WARM FRONT WILL MOVE UP FROM SOUTHERN MISSOURI INTO
CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. STORMS
ARE ALREADY FIRING WELL NORTH OF THE FRONT IN NORTHEAST
MISSOURI...SO JUST ABOUT ANYWHERE ACROSS THE BI-STATE REGION COULD
SEE STORMS TODAY...BUT THE GREATEST THREAT IS LIKELY ALONG AND
NORTH OF THE I-70 CORRIDOR. MVFR CIGS BETWEEN 1500-2500FT ARE
POSSIBLE AS THE FRONT MOVES NORTH THROUGH THE AREA. ANOTHER ROUND
OF STORMS IS POSSIBLE LATE TONIGHT AS THE LOW LEVEL JET INCREASES
OVER THE AREA. FRONT SHOULD BE NORTH OF THE AREA BY LATE SUNDAY
MORNING BRINGING AN END TO THE THUNDERSTORM THREAT.

SPECIFICS FOR KSTL...
AM UNCERTAIN HOW MUCH OF A THUNDERSTORM THREAT THERE IS AT LAMBERT
TODAY AND TONIGHT. THINK MOST STORMS WILL STAY JUST NORTH OF THE
TERMINAL...BUT AM NOT CERTAIN ENOUGH OF THAT FEELING TO PULL
THUNDER FROM THE FORECAST AT THIS TIME. ALSO...NOTICING A LARGE
AREA OF 1500-2000FT CIGS DEVELOPING OVER CENTRAL AND SOUTH CENTRAL
MISSOURI WHICH COULD MOVE UP TO AFFECT LAMBERT LATER THIS
AFTERNOON AS THE WARM FRONT SHIFTS NORTH. WILL MONITOR THE CIGS
CLOSELY TO SEE IF THEY GET HIGHER AS THE DAY WARMS UP. MORE STORMS
ARE POSSIBLE LATE TONIGHT...THOUGH THE BULK OF THE PRECIP LOOKS TO
BE WEST AND NORTH OF THE STL METRO AREA.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 28, 4:09 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CDT SAT MAY 28 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-290915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
409 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY AND TONIGHT. SOME
OF THE STORMS NORTH OF INTERSTATE 70 IN MISSOURI AND ILLINOIS
COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY MORNING ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT.

KANOFSKY

In the hours before

Local storm report, May 28, 2:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             CHESTERFIELD            39.26N  90.07W
05/28/2011  E1.75 INCH       MACOUPIN           IL   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, May 28, 2:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             CARROLLTON              39.30N  90.41W
05/28/2011  E1.00 INCH       GREENE             IL   TRAINED SPOTTER

            ACCOMPANIED BY HEAVY RAIN...THREE QUARTERS OF AN INCH
            OF RAIN FROM CELL.

&&

GOSSELIN
Local storm report, May 28, 2:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             1 W CARLINVILLE         39.28N  89.90W
05/28/2011  E1.00 INCH       MACOUPIN           IL   EMERGENCY MNGR

&&

GOSSELIN
Local storm report, May 28, 2:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             2 S CARLINVILLE         39.25N  89.88W
05/28/2011  E1.00 INCH       MACOUPIN           IL   LAW ENFORCEMENT

            ON ROUTE 4.

&&

GOSSELIN
Local storm report, May 28, 2:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             5 W CARLINVILLE         39.28N  89.97W
05/28/2011  M2.00 INCH       MACOUPIN           IL   STORM CHASER

            HAIL COVERING GROUND.

&&

GOSSELIN
Local storm report, May 28, 2:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             ATWATER                 39.33N  89.73W
05/28/2011  E1.50 INCH       MACOUPIN           IL   TRAINED SPOTTER

            REPORTED RELAYED FROM WFO ILX

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 12:40 PM CDTSevere Thunderstorm WarningLSXCalhoun, Pike50 min
May 28, 1:14 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey46 min
May 28, 1:49 PM CDTSevere Thunderstorm WarningLSXGreene, Jersey, Macoupin, Montgomery41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.